Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 22, 2000, 8:13 PM CST for Knox County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 22, 2000, 8:13 PM CST (02:13 UTC)
- Expired
- Mar 22, 2000, 9:15 PM CST
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 8:52 PM CST | Hail 1 | Benjamin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 230213 SVROKC TXC275-230315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 813 PM CST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KNOX COUNTY IN NORTHERN TEXAS * UNTIL 915 PM CST * AT 813 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF BENJAMIN...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. THUNDERSTORMS ARE ALSO STRENGTHENING IN SOUTHEAST KING COUNTY ABOUT 20 MILES SOUTHWEST OF BENJAMIN THAT WILL MOVE INTO KNOX COUNTY. * LOCATIONS IN THE WARNING INCLUDE BENJAMIN AND TRUSCOTT HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3383 10000 3340 9999 3351 9968 3381 9970 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 22, 3:30 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CST WED MAR 22 2000 UPR LO OVER AZ THIS AFTN HAS BEGUN TO MOVE EWD. MODEL TRACKS ARE VERY SIMILAR WITH THE TRACK OF THIS SYS MOVING IT INTO W TX THURSDAY MORNING THEN NEWD INTO KS THURSDAY NIGHT AND FRIDAY. SFC LO OVER SW TX WILL STRENGTHEN AND MOVE INTO THE TX PANHANDLE ON THURSDAY WITH WARM FRONT PUSHING INTO SRN AND CNTRL OK DURING THE DAY. HEAVY RAIN WILL BE POSSIBLE TONIGHT...ESP IN WRN SECS. PLENTY OF MOISTR AVBL COMBINED WITH STG UPR FORCING WILL OCCUR OVERNIGHT. LO LVL BNDRY FROM TX PANHANDLE INTO NW OK WILL ENHANCE LO LVL CONVERGENCE ACRS FAR NWRN OK TONIGHT. CONSIDERED FFA FOR WRN OK FOR TONIGHT. BUT RAINFALL IN THAT AREA HAS NOT BEEN HEAVY SO FAR AND 6 HR FLASH FLOOD VALUES ARE OVER 3 INCHES. THUS WILL NOT GO WITH FFA ATTM BUT WILL MENTION LOCALLY HEAVY RAIN IN ZONES. AS UPR LO MOVES NEWD THUSDAY...SFC LO WILL MOVE TO NWRN OK WITH DRYLINE EXTENDING INTO CNTRL AND SRN OK BY LATE AFTN. RW/TSTMS WILL BE ENDING ACRS THE FA THURSDY NIGHT AS UPR SYS CONTS TO MOVE NEWD. FRIDAY LOOKS DRY WITH LO LVL MOISTR BEING SHUNTED TO THE EAST. FCSTID = 2 OKC 54 64 49 73 / 100 80 40 10 HBR 50 70 45 74 / 100 100 10 10 SPS 55 72 48 76 / 100 100 10 10 GAG 47 59 40 70 / 100 100 30 10 PNC 51 62 47 71 / 80 100 80 10 DUA 57 70 52 74 / 80 80 30 10 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.